Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 9, 2014, 3:19 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 10, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 3:19 PM MDT (21:19 UTC)
- In effect from
- May 10, 2014, 12:00 PM MDT
- Expired
- May 10, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS85 KABQ 092119 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT FRI MAY 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO PORTIONS OF EASTERN NEW MEXICO SATURDAY AND SUNDAY... .POOR HUMIDITY RECOVERIES TONIGHT WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS SATURDAY. BY SATURDAY AFTERNOON...EXCELLENT MIXING OF THE ATMOSPHERE WILL COMBINE WITH A DEEPENING LEE SIDE TROUGH OVER SOUTHEAST COLORADO TO PRODUCE WINDY CONDITIONS ACROSS THE PLAINS. THE COMBINATION OF WINDY CONDITIONS AND MINIMUM RELATIVE HUMIDITIES RANGING FROM 7 TO 12 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS EXTENDING INTO THE EVENING HOURS SATURDAY. AN AREA OF CRITICAL CONDITIONS IS ALSO POSSIBLE FOR SOUTHERN AREAS OF THE MIDDLE RIO GRANDE VALLEY AND THE MANZANO/GALLINAS MOUNTAINS. ANOTHER ROUND OF CRITICAL FIRE CONDITIONS IS POSSIBLE FOR THE EAST CENTRAL PLAINS SUNDAY. NMZ108-101400- /O.UPG.KABQ.FW.A.0033.140510T1800Z-140511T0300Z/ /O.NEW.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/ /O.NEW.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 319 PM MDT FRI MAY 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...EAST CENTRAL PLAINS SATURDAY AFTERNOON AND EVENING...THEN AGAIN ON SUNDAY. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH SATURDAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH SUNDAY. * RELATIVE HUMIDITY...7 TO 11 PERCENT SATURDAY AGAIN 10 TO 15 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ104-101400- /O.UPG.KABQ.FW.A.0033.140510T1800Z-140511T0300Z/ /O.NEW.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 319 PM MDT FRI MAY 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST PLAINS SATURDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT BY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
905 WWUS85 KABQ 100943 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 AM MDT SAT MAY 10 2014 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO PORTIONS OF EASTERN NEW MEXICO TODAY AND SUNDAY... .POOR HUMIDITY RECOVERIES WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS TODAY. BY THIS AFTERNOON...EXCELLENT MIXING OF THE ATMOSPHERE WILL COMBINE WITH A DEEPENING LEE SIDE TROUGH OVER SOUTHEAST COLORADO TO PRODUCE WINDY CONDITIONS ACROSS THE PLAINS. THE COMBINATION OF WINDY CONDITIONS AND MINIMUM RELATIVE HUMIDITIES RANGING FROM 7 TO 12 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS EXTENDING INTO THE EVENING HOURS. ANOTHER ROUND OF CRITICAL FIRE CONDITIONS IS POSSIBLE FOR THE EAST CENTRAL AND NORTHEAST PLAINS SUNDAY. NMZ108-102200- /O.CON.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/ /O.CON.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 343 AM MDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AREA AND TIMING...EAST CENTRAL PLAINS THIS AFTERNOON AND EVENING...THEN AGAIN ON SUNDAY. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TODAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH SUNDAY. * RELATIVE HUMIDITY...7 TO 11 PERCENT TODAY...THEN 9 TO 14 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ104-102200- /O.EXA.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/ /O.CON.KABQ.FW.W.0027.140510T1800Z-140511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 343 AM MDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND EVENING... THEN AGAIN ON SUNDAY. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TODAY. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH SUNDAY. * RELATIVE HUMIDITY...7 TO 11 PERCENT TODAY...THEN 10 TO 15 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$
461 WWUS85 KABQ 102133 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT SAT MAY 10 2014 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE FOR PORTIONS OF EASTERN NEW MEXICO THROUGH SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE EASTERN PLAINS THROUGH THIS EVENING. POOR RECOVERIES AND ABOVE NORMAL LOW TEMPERATURES TONIGHT WILL LEAD INTO ANOTHER ROUND OF CRITICAL TO POTENTIALLY EVEN EXTREME FIRE CONDITIONS FOR THE EAST CENTRAL AND NORTHEAST PLAINS SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL BE REPLACED BY MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT SWEEPS THROUGH THE REGION. NMZ104-108-110300- /O.UPG.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/ /O.NEW.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/ /O.CON.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 333 PM MDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS THROUGH THIS EVENING THEN AGAIN SUNDAY. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH THROUGH THIS EVENING. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH SUNDAY. * RELATIVE HUMIDITY...7 TO 11 PERCENT THIS EVENING...THEN 9 TO 14 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
955 WWUS85 KABQ 110254 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 854 PM MDT SAT MAY 10 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ACROSS PORTIONS OF EASTERN NEW MEXICO SUNDAY... .CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE EASTERN PLAINS THIS EVENING...THOUGH LOCALIZED AREAS OF CRITICAL CONDITIONS MAY PERSIST FOR ANOTHER HOUR OR TWO. POOR HUMIDITY RECOVERIES AND ABOVE NORMAL LOW TEMPERATURES TONIGHT WILL LEAD INTO ANOTHER ROUND OF CRITICAL TO POTENTIALLY EVEN EXTREME FIRE WEATHER CONDITIONS FOR THE EAST CENTRAL AND NORTHEAST PLAINS SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL BE REPLACED BY MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT SWEEPS THROUGH THE REGION. NMZ104-108-111400- /O.EXP.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/ /O.CON.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 854 PM MDT SAT MAY 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. * AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH SUNDAY. * RELATIVE HUMIDITY...8 TO 14 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 9, 11:36 AM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 9, 11:36 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1136 AM MDT FRI MAY 9 2014 .AVIATION... 18Z TAF CYCLE THICK HIGH CLOUDS EXITING EAST WHILE MT TOP LEVEL CUMULUS ACROSS THE NORTH AND WEST. LCL WIND GUSTS TO 25 MOST SITE WILL CONTINUE THRU SUNSET. KLVS WILL SEE STRONGEST GUSTS TO NEAR 35 KTS BY MID TO LATE DAY. ANOTHER BATCH OF HIGH CLOUDS TONIGHT. MORE WIDESPREAD WINDY CONDITIONS ON TAP FOR SATURDAY. GUYER && .PREV DISCUSSION...1013 AM MDT FRI MAY 9 2014... .UPDATE... INCREASED SKY COVER FOR TODAY BASED ON RECENT MODEL AND SATELLITE IMAGERY TRENDS. LOOKS LIKE SKY COVER WONT DECREASE ACROSS THE FAR EASTERN PLAINS UNTIL LATER THIS AFTERNOON...SO DECREASED THE HIGH TEMPERATURE FORECAST THERE FOR TODAY. TWEAKED WINDS FOR TODAY...TOO. 44 && .PREV DISCUSSION...310 AM MDT FRI MAY 9 2014... .SYNOPSIS... MOSTLY TO PARTLY SUNNY SKY IS EXPECTED TODAY AS A DRY WEST TO NORTHWEST FLOW ALOFT MOVES IN. HIGH TEMPERATURES TODAY WILL BE ABOUT TEN DEGREES ABOVE YESTERDAYS READINGS. WEST AND SOUTHWEST WINDS WILL INCREASE SATURDAY...AHEAD AN APPROACHING UPPER LEVEL STORM SYSTEM. WINDS WILL STRENGTHEN FURTHER SUNDAY...ALONG WITH INCREASING CHANCES FOR SHOWERS AND PERHAPS A THUNDERSTORM OR TWO OVER THE FAR NORTHERN MOUNTAINS NEAR THE COLORADO BORDER. A MUCH COLDER AIRMASS WILL PLUNGE IN FROM THE NORTHWEST SUNDAY AFTERNOON AND EVENING. A REINFORCING SHOT OF COLD AIR IN THE FORM OF A BACKDOOR FRONT WILL DROP INTO THE STATE FROM THE NORTHEAST SUNDAY NIGHT AND MONDAY. THE EASTERLY UPSLOPE FLOW AT THE SURFACE IS EXPECTED TO GENERATE AREAS OF LIGHT PRECIPITATION...PRIMARILY ALONG AND NEAR THE EAST SLOPES OF THE SANGRE DE CRISTOS AND SANDIA/MANZANO MOUNTAINS MONDAY AND MONDAY NIGHT. A DRY NORTHWEST FLOW ALOFT RETURNS TUESDAY INTO LATE NEXT WEEK...ALLOWING TEMPERATURES TO RISE TO ABOVE AVERAGE FOR MID MAY. && .DISCUSSION... DRY NORTHWEST FLOW ALOFT TODAY WILL GRADUALLY TRANSITION TO WEST- SOUTHWEST FLOW ON SATURDAY. WINDS WILL INCREASE SOMEWHAT SATURDAY AS STRENGTHENING WESTERLY FLOW ALOFT RESULTS IN A DEEPER LEE SFC LOW OVER SE COLORADO. WINDS INCREASE FURTHER SUNDAY AS DEEP CLOSED LOW OVER THE GREAT BASIN DROPS SOUTHEASTWARD TOWARD NM. MAIN IMPACT FROM THIS SYSTEM WILL BE IN THE FORM OF STRONG WEST AND SOUTHWEST WINDS SUNDAY. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS WILL DEVELOP OVER FAR NORTHERN NM SUNDAY MORNING...ALONG AND NEAR THE SFC COLD FRONT AND MID-LEVEL BAROCLINIC ZONE BUT THE VAST MAJORITY OF PRECIPITATION WILL REMAIN NORTH IN COLORADO. MUCH COLDER AIR WILL PLOW FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON AND EVENING. A REINFORCING SHOT OF COLD AIR IN THE FORM OF A BACKDOOR FRONT WILL DROP INTO ERN NM SUNDAY EVENING AND WEST AND SOUTHWARD THROUGH THE REMAINDER OF THE AREA SUNDAY NIGHT AND MONDAY. MODELS SUGGESTING THAT THE ELY LOW LEVEL UPSLOPE FLOW WILL BE STRONG AND MOIST ENOUGH FOR AT LEAST AREAS OF LIGHT PRECIPITATION FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS AND SANDIA/MANZANO MOUNTAINS EAST TO THE NE AND CENTRAL HIGHLANDS MONDAY AND MONDAY NIGHT. FREEZE HIGHLIGHTS IN A FEW LOWER ELEVATIONS LOCATIONS MAY BE NEEDED MONDAY NIGHT/TUESDAY MORNING AS THE COLD AIRMASS AND CLEARING SKY ALLOW FOR TEMPERATURES TO PLUMMET TO NEAR THE FREEZING MARK BY SUNRISE TUESDAY. THE CLOSED LOW/UPPER LEVEL TROUGH SLIDE EAST OF THE REGION TUESDAY. A WARMING TREND WILL GET UNDERWAY TUESDAY AND CONTINUE THROUGH THE END OF THE WORK WEEK AS DRY NORTHWEST FLOW ALOFT REMAINS IN PLACE EAST OF A STRONG UPPER LEVEL RIDGE OVER CALIFORNIA AND THE WRN GREAT BASIN. TYPICAL AFTERNOON BREEZES WILL DEVELOP EACH AFTERNOON TUESDAY THROUGH FRIDAY NEXT WEEK BUT STRONG WINDS ARE NOT ANTICIPATED. 33 && .FIRE WEATHER... ...PERIODS OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE FORECAST AREA THIS WEEKEND... A WARMING/DRYING TREND IS IN PLAY THROUGH SATURDAY WITH INCREASING POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...MAINLY ACROSS THE EASTERN PLAINS. MODERATE WEST-NORTHWEST FLOW WILL BACK AND BECOME WEST-SOUTHWEST BY SATURDAY. TEMPERATURES WILL BE AT OR BELOW NORMAL TODAY SO NOT MUCH CONCERN FOR CRITICAL CONDITIONS...ESPECIALLY WITH WINDS LACKING. HOWEVER...A DEEPENING LEE-SIDE OVER SOUTHEAST COLORADO BY LATE SATURDAY COMBINED WITH DEEP LAYER MIXING AND POOR HUMIDITY RECOVERIES EARLY SATURDAY MORNING WILL LIKELY COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. A VERY DRY ATMOSPHERE ON SATURDAY WILL BE UNSTABLE...BUT ONLY WITH HAINES VALUES OF 4-5...SO MAY BE LACKING THE INSTABILITY NECESSARY FOR LARGE FIRE GROWTH. DECIDED TO GO WITH A WATCH FOR THE EASTERN PLAINS...WHICH MATCHES WELL WITH THE SPC DAY2 FIRE WEATHER OUTLOOK. SUNDAY IS A LITTLE MORE UNCERTAIN IN TERMS OF THE AREA TO BE IMPACTED BY CRITICAL FIRE WEATHER CONDITIONS...WITH THE MODELS CONTINUING TO TREND FURTHER SOUTH WITH THE APPROACHING UPPER LOW. HIGHEST CONFIDENCE ZONE FOR CRITICAL CONDITIONS ON SUNDAY IS 108 AT THIS POINT...BUT COULD EXTEND WSW INTO 106 AND 107. THE DRIEST AND MOST UNSTABLE CONDITIONS WILL DEFINITELY BE OVER ZONE 108 WITH STRONG DOWNSLOPE WINDS AND HIGHS 5-10 DEGREES ABOVE NORMAL. A COLD FRONT WILL ACCOMPANY THE UPPER LOW LATE SUNDAY AND PUSH THROUGH THE FORECAST AREA SUNDAY NIGHT...FOLLOWED BY AT LEAST A COUPLE DAYS OF BELOW NORMAL TEMPERATURES. DRY NORTHWEST FLOW AND INCREASING TEMPERATURES MAY PRODUCE A BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS NEXT THURSDAY PRIOR TO A STRONG BACKDOOR COLD FRONT. && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-108. &&
Hazardous weather outlook, May 9, 5:24 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT FRI MAY 9 2014 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST SUNDAY AFTERNOON AND EVENING AS AN UNSEASONABLY STRONG COLD FRONT MOVES THROUGH NORTHERN NEW MEXICO. SCATTERED SNOW SHOWERS WILL DEVELOP OVER THE FAR NORTHERN MOUNTAINS SUNDAY INTO SUNDAY EVENING...WITH LIGHT ACCUMULATIONS POSSIBLE ABOVE ABOUT 7500 FEET. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:12 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
| May 9, 3:19 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.